Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 20, 2004, 5:36 PM CDT for Cimarron County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2004, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 20, 2004, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:50 PM CDT | HAIL 0.88 | Boise City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
722 WUUS54 KAMA 202236 SVRAMA OKC025-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 630 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BOISE CITY...KEYES...GRIGGS AND FELT LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3696 10268 3652 10286 3651 10205 3699 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:03 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 3:03 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT SUN JUN 20 2004 .DISCUSSION... STORMS STARTING TO GO NEAR METRO AMARILLO...SO DISCUSSION WILL BE BRIEF. EXPECT TO SEE STORMS INCREASE IN AREAL COVERAGE ACROSS THE CENTRAL TX PNHDL THIS AFTERNOON WITH HIGH INSTABILITIES AND THE OUTFLOW BOUNDARY FROM THE MCS THAT MOVED OVER KS/OK IN THE AREA. BOUNDARY COULD PROVIDE ENOUGH FOCUS FOR LOW LEVEL VORTICITY THAT DEVELOPMENT OF FUNNEL CLOUDS WITH RAPIDLY DEVELOPING STORMS IS POSSIBLE. ALREADY HAVE HAD SOME REPORTS OF THIS ON FIRST STORM THAT WENT UP...SO LANDSPOUTS WITH STORMS ALONG THE BOUNDARY COULD BE A PROBLEM EARLY ON AND THEN DIMINISH THROUGH THE AFTERNOON. THESE STORMS SHOULD CONTINUE INTO THE EVENING HOURS...THUS HAVE BUMPED UP POPS TO LIKELY ACROSS THE CENTRAL AND WESTERN PARTS OF THE PNHDL. FOLLOWED THE ETA FOR SHORT TERM AS IT HAS SLOWED DOWN PASSAGE OF THE FRONT TO DURING THE DAY MONDAY. THIS WILL HAVE TO BE WATCHED TO SEE IF CONVECTIVE OUTFLOW WILL AID IN PUSHING THE FRONT THROUGH EARLIER THAN EXPECTED. REGARDLESS...EASTERLY UPSLOPE FLOW WILL PERSIST INTO THE MIDDLE OF THE WEEK PROVIDING CHANCES FOR PRECIP EVERY DAY. PROBABLY WILL SEE STORMS FIRE IN THE MTNS OF CO/NM AND THEN ROLL TOWARDS THE AREA LATE IN THE DAY INTO THE OVERNIGHT HOURS. MONDAY NIGHT INTO TUESDAY APPEARS TO HAVE A GOOD SHOT OF AN MCS DEVELOPING AND ROLLING ACROSS THE REGION OVERNIGHT. ALL-IN- ALL...GRIDS/FCST LOOK GOOD FOR SHORT TERM. LONG TERM GRIDS BEYOND WEDNESDAY WERE LEFT ALONE AS THEY APPEAR IN GOOD SHAPE. MODELS STILL SHOWING A GOOD CHANCE AT NORTHWEST FLOW THROUGH THE PERIOD WHICH TRANSLATES INTO BELOW NORMAL TEMPS AND CHANCES FOR PRECIP. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 66 88 62 79 / 60 50 50 20 BEAVER 64 82 62 82 / 50 50 50 20 BOISE CITY 59 81 57 81 / 60 50 50 20 BORGER 65 88 63 81 / 60 50 50 20 BOYS RANCH 63 89 63 81 / 70 50 50 20 CANYON 66 88 62 80 / 70 50 50 20 CLARENDON 69 90 66 82 / 40 50 50 20 DALHART 61 84 60 81 / 70 50 50 20 GUYMON 62 82 61 81 / 50 50 50 20 HEREFORD 64 87 63 82 / 60 40 40 20 LIPSCOMB 67 85 64 83 / 50 50 50 20 PAMPA 67 88 64 80 / 50 50 50 20 SHAMROCK 69 90 67 84 / 40 50 50 20 WELLINGTON 70 93 68 85 / 30 50 50 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
Hazardous weather outlook, Jun 20, 1:00 PM CDT, 4 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 20 2004 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. IN ADDITION...BREEZY CONDITIONS TODAY AND TONIGHT... WILL NECESSITATE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING... AND THEN AGAIN MONDAY AFTERNOON AND EVENING. COCKRELL
In the hours before
Special weather statement, Jun 20, 2:19 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 219 PM CDT SUN JUN 20 2004 TXZ012-202000- POTTER- 219 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER POTTER COUNTY... A RAPIDLY DEVELOPING THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE RADAR...NORTHWEST OF AMARILLO...SOUTH OF VALLEY DE ORO...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THIS STORM WILL MOVE TOWARD HIGHWAY 87...TOWARD THE SOUTH END OF LAKE MEREDITH. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Local storm report, Jun 20, 3:12 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 NW AMARILLO 35.22N 101.84W
06/20/2004 0.75 INCH POTTER TX AMATEUR RADIO
GIBBENS AND NORTHWESTERN
&&
RDSpecial weather statement, Jun 20, 4:22 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT SUN JUN 20 2004 OKZ001-202205- CIMARRON- 422 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER WESTERN CIMARRON COUNTY... NATIONAL WEATHER SERVICE RADAR DETECTED A RAPIDLY DEVELOPING THUNDERSTORM NORTH OF KENTON. THIS STORM WILL LIKELY BUILD SOUTH AND SOUTHEAST...TOWARD KENTON AND BLACK MESA PARK...AS IT MOVES EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THIS STORM WILL LIKELY CAUSE A RISE ON THE CIMARRON RIVER. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Special weather statement, Jun 20, 4:48 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT SUN JUN 20 2004 OKZ001-TXZ001-202230- CIMARRON-DALLAM- 448 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER WESTERN CIMARRON AND DALLAM COUNTIES... NATIONAL WEATHER SERVICE RADAR DETECTED RAPIDLY DEVELOPING THUNDERSTORMS FROM SOUTH OF TEXLINE...TO NORTH OF KENTON. THESE STORMS WILL MOVE EAST AT 15 MPH...TOWARD FELT...WHEELESS...KENTON... BLACK MESA PARK...WARE...AND BOISE CITY. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THE STORMS WILL LIKELY CAUSE A RISE ON THE CIMARRON AND NORTH CANADIAN RIVERS. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Special weather statement, Jun 20, 5:02 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT SUN JUN 20 2004 TXZ007-012-202245- MOORE-POTTER- 502 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER NORTHERN POTTER AND SOUTHERN MOORE COUNTIES... NATIONAL WEATHER SERVICE RADAR DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 8 MILES NORTHEAST OF VALLEY DE ORO...MOVING NORTHEAST AT 10 MPH...TOWARD MASTERSON AND FOUR WAY. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THE STORM WILL LIKELY MOVE TO LAKE MEREDITH. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Special weather statement, Jun 20, 5:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT SUN JUN 20 2004 OKZ001-TXZ001-202315- CIMARRON-DALLAM- 526 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES... NATIONAL WEATHER SERVICE RADAR DETECTED STRONG THUNDERSTORMS FROM SOUTH OF TEXLINE...TO FELT...TO WEST OF BOISE CITY. THESE STORMS WILL MOVE EAST AT 20 MPH...TOWARD WARE AND BOISE CITY. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THE STORMS WILL LIKELY CAUSE A RISE ON THE CIMARRON AND NORTH CANADIAN RIVERS. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.